Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 20, 2006, 12:20 PM CDT for Bledsoe County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2006, 12:20 PM CDT (17:20 UTC)
- Expired
- Apr 20, 2006, 12:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 11:38 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:40 AM CDT, 40 minutes earlier.
Area forecast discussion, Apr 20, 11:40 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1240 PM EDT THU APR 20 2006 .DISCUSSION...WILL UPDATE ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH #221 AS APPROPRIATE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, Apr 20, 4:19 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 519 AM EDT THU APR 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-210930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 419 AM CDT THU APR 20 2006 /519 AM EDT THU APR 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS OVER ARKANSAS AND WEST TENNESSEE THIS MORNING WILL TRACK EAST...REACHING EAST TENNESSEE THIS AFTERNOON. A WARM AND UNSTABLE AIR MASS WILL HELP THE STORMS INTENSIFY...SOME REACHING SEVERE LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE LOCATION WITH THE GREATEST CHANCE OF SEVERE WEATHER WILL BE IN THE CUMBERLAND PLATEAU AND CENTRAL AND SOUTHERN TENNESSEE VALLEY. THE STORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS...AFFECTING NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MORE ORGANIZED LOW PRESSURE SYSTEM WILL BRING A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AFTERNOON AND FRIDAY NIGHT...AND SOME OF THE STORMS COULD BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. DGS
In the hours before
Local storm report, Apr 20, 12:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL PITTMAN CENTER 35.76N 83.39W
04/20/2006 E1.00 INCH SEVIER TN LAW ENFORCEMENT
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:14 AM CDT | Severe Thunderstorm Warning | MRX | Union | 61 min |
| Apr 20, 10:58 AM CDT | Severe Thunderstorm Warning | MRX | Grainger, Knox | 42 min |
| Apr 20, 11:39 AM CDT | Severe Thunderstorm Warning | MRX | Sevier | 23 min |
| Apr 20, 12:18 PM CDT | Severe Thunderstorm Warning | MRX | Cocke | 29 min |
| Apr 20, 1:50 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 55 min |
| Apr 20, 4:32 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 43 min |
| Apr 20, 4:57 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.